U.S. doctors online nowAsk doctors free
A 64-year-old female asked:

why do i feel so shaky on lithium.

1 doctor answer2 doctors weighed in
Dr. Alan Ali
Dr. Alan Alianswered
Psychiatry 32 years experience
Lithium: Common side effect to some forms of lithium, such as the lithium carbonate. Talk to your doctor about possible other forms of lithium such as the long acting lithobid or eskalith. Also, lithium blood levels & serum electrolytes monitoring.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 38-year-old member asked:

Do I need any special testing when i'm on lithium?

1 doctor answer6 doctors weighed in
Dr. Paul Pancner
Clinical Psychology 18 years experience
Lithuum tests: Typically, lithium blood levels are ordered periodically to make sure the amount of litium is ib tgerapeutic range. In addition, other blood tests and some times uribe tests to make sure the lithium isn't negatively affecting other metabolic systems. These would include kidney functioning tests, thyroid fubctioning (t3, t4, tsh) and creatininecle creatininecleaacreatinineclear creatininecleara crea.
Dr. Ralph Morgan Lewis
Family Medicine 38 years experience
creatinine clearance
May 28, 2012
A 47-year-old member asked:

What is lithium prescribed for ?

4 doctor answers23 doctors weighed in
Dr. Paul Pancner
Clinical Psychology 18 years experience
Why Lithium: There are a number of reasons for prescribing lithium, some of which are off-label. Lithium is commonly prescribed to treat symptoms of bipolar disorder. Other reasons include assisting with anger management by decreasing explosive episodes. Another is to augment or boost the antidepressant effects from antidepressants.
A 31-year-old member asked:

Does taking lithium make you have a "flat" personality?

1 doctor answer7 doctors weighed in
Dr. Paul Pancner
Clinical Psychology 18 years experience
Lothium doesn't: Most people are prescribed lithium to try and level out moderate to severe mood swings so they don't experience the depressed and/or hypomanic/manic eisodes. If you consider the symptoms seen in these cycles (e.g., more talkative, more social, mpre energu, etc.), then you could argie thatlithium does. However, the answer is no. It does not flatten one's personality.
A 32-year-old member asked:

How should I approach psychiatrist about lithium medication?

1 doctor answer5 doctors weighed in
Dr. Lawrence Smith
Clinical Psychology 30 years experience
No worries: Just let your psychiatrist know what's on your mind. Psychiatrists are well-trained and experienced. And, they've probably heard similar things before, so just speak up. If it makes you feel more comfortable, make a note about what you want to be sure to cover at your appointment. Your approach should be just fine, however you do it.
A 43-year-old member asked:

What kind of doctor do I have to find to be weaned off both my lithium?

1 doctor answer6 doctors weighed in
Dr. Kenneth Adler
Psychiatry 49 years experience
Lithium: A psychiatrist would advise on use of lithium and appropriatness of discontinuation.

Related questions

A 31-year-old member asked:
1 doctor answer1 doctor weighed in
A 27-year-old male asked:
1 doctor answer1 doctor weighed in
A 36-year-old member asked:
1 doctor answer1 doctor weighed in
A 53-year-old female asked:
1 doctor answer2 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated May 8, 2016

People also asked

Related topics

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.